Kentucky, 2004Damaging Winds in Kentucky, July 10, 2004
July 10, 2004 · NWS ILN · 3 events in 3 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 10, 2:16 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 10, 2:16 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT SAT JUL 10 2004
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
KILN RADAR INDICATED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY
ALONG AND SOUTH OF A WEAK BOUNDARY LOCATED EAST-WEST THROUGH CENTRAL
OHIO AND CENTRAL INDIANA THIS AFTERNOON. EXPECT THIS ACTIVITY TO
DIMINISH SOME WITH THE LOSS OF DAYTIME HEATING BUT THREAT WILL
REMAIN ALL NIGHT. WILL START WITH LIKELY POPS...MAINLY CENTRAL AND
SOUTH...AND DECREASE TO CHANCE OF PRECIPITATION OVERNIGHT. GFS AGAIN
EXHIBITING CONVECTIVE FEEDBACK PROBLEMS AND PREFER TO TREND TO ETA
SOLUTION. WEAK SHORT WAVE MOVES THROUGH TONIGHT AND AGAIN ON MONDAY
WHEN WE GET INTO NW FLOW. KEPT POPS IN CHANCE CATEGORY THROUGH OUT
SHORT TERM. CONTINUED CLOSE TO CURRENT FORECAST TEMPERATURES AND A
BLEND OF ETA AND GFS.
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...
UPPER LOW BUILDS DOWN INTO THE GREAT LAKES AND OHIO VALLEY THROUGH
THE END OF THE WEEK. WILL KEEP MENTION OF RW/TRW UNTIL AXIS OF TROF
PASSES WHICH IS ON WED INTO WED NIGHT. COOLER LESS MUGGY CONDITIONS
CAN THEN BE EXPECTED FOR THE END OF THE WEEK AS NWLY FLOW ALOFT
CONTINUES. A SECONDARY TROF APPROACHES FOR THE LATTER HALF OF THE
WEEKEND BRINGING A SOME RETURN FLOW OUT OF THE SOUTH (I.E. WARMER
AND MUGGIER CONDITIONS).
&&
.AVIATION (18Z-18Z)...
H5 S/W RUNNING INTO MEAN RIDGING WILL FLATTEN OUT AND LEAVE AN
ENHANCED AREA OF VORTICITY OVER OHVLY THIS AFTERNOON AND TONIGHT...
BEFORE SLOWLY DYING OUT AND MOVING ESE ON SUN. SFC BOUNDARY IN SRN
FCST AREA PER MSLP FIELD IS PROBABLY FURTHER N WHERE LOWER DEWPOINTS
IN THE UPPER 60S ARE NOTED...FROM NE OH THROUGH NRN IL. REST OF AMS
IS QUITE JUICY WITH LOW TO MID 70S DWPTS AND WEAK WIND FIELDS.
PROBLEM WITH TAFS IS THAT POPUP THUNDERSTORMS WILL BE AROUND THIS
AFTERNOON AND LIKELY TRANSITION TO MORE SHOWERY PRECIP TONIGHT WITH
JUST ISOLD THUNDER. THIS STILL LEAVES 4 HOUR GROUPINGS IN THE TAFS
BECAUSE OF TEMPO RULE. THINKING IS THAT THERE WILL BE ABOUT 30%
COVERAGE EARLY THIS AFTERNOON AND THEN HAVE AN HOUR OR THREE THIS
EVENING OF PREVAILING THUNDERSTORMS AT ANY TAF SITE. NO MAJOR
DISTINCTIONS BETWEEN TAFS AS THEY ARE ALL UNDER THE SAME AIRMASS AND
EQUALLY SHARE THE CHANCE OF POPUP STUFF THIS AFTERNOON...AND SHOWERY
ACTIVITY TONIGHT AND TOMORROW.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jul 10, 3:55 AM EST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
455 AM EDT SAT JUL 10 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110854-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
455 AM EDT SAT JUL 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Boone
- When
- July 10, 4:17 PM EST to 4:21 PM EST
- Where
- Boone County, 5 mi NE of Burlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.083, -84.650
Thunderstorm winds knocked down powerlines near the intersection of State Routes 20 and 212.
Thunderstorm Wind, Lewis
- When
- July 10, 4:58 PM EST to 5:01 PM EST
- Where
- Lewis County, Quincy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.617, -83.133
Powerlines were knocked down.
Thunderstorm Wind, Gallatin
- When
- July 10, 5:20 PM EST to 5:23 PM EST
- Where
- Gallatin County, Warsaw
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.783, -84.883
Several trees were downed. One tree fell on a house, causing minor damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, July 10, 20041 death · 1 event
- Lightning Strike in Tennessee, July 10, 2004$250,000 · 1 event
- Heat in Missouri, July 10 to 13, 20044 injured · 11 events
- Tornado and Damaging Wind in Minnesota, July 10, 2004$15,000 · F1 · 2 events
- Flash Flood and Damaging Winds in North Carolina, July 10, 2004$36,000 · 50 kt wind · 6 events
- Flood and Damaging Winds in Ohio, July 10, 2004$25,000 · 50 kt wind · 8 events
- Lightning Strike in Texas, July 10, 20043 injured · 1 event
- Flash Flooding and Hail in Nebraska, July 10 to 11, 2004$22,000 · 0.75 in hail · 3 events
- Damaging Wind in Tennessee, July 10, 20042 injured · 1 event
- Hail and Damaging Winds in Virginia, July 10, 200465 kt wind · 10 events
- Damaging Wind in Tennessee, July 10, 2004$15,000 · 65 kt wind · 1 event
- Flash Flood in Kentucky, July 10, 20041 injured · $5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417140, 5417138, 5417139.